Rogemar S. Mamon


Professor
Phone: 519-661-3625
Email: rmamon@stats.uwo.ca


 

 

PUBLICATIONS

AWARDS AND HONOURS

OTHER AFFILIATIONS

RECOGNITION OF RESEARCH STANDING

CURRENT RESEARCH SUPERVISION

 

AWARDS and HONOURS  

 

OTHER AFFILIATIONS  

 

recognition of research standing  

  

CURRENT RESEARCH SUPERVISION  

                    UWO PhD candidates
  • Yuying Li (Act Scie)
  • Pramod Rao (Fin Mod)
  • Yiming Huang (Fin Mod)
  • Yiyang Chen (Fin Mod)
                     Exchange PhD students
  • Marierose Chavez, visiting PhD (Maths) cand, UP Diliman, Phils
  • Jonathan Mamplata, visiting PhD (Maths) cand, UP Diliman, Phils
                     UWO MSc student(s)
  • Skyler Li (MSc Fin Mod)

                     

PUBLICATIONS  

* Highly Qualified Personnel (HQP), as defined by NSERC, in my research group

JOURNAL ARTICLES & PEER-REVIEWED BOOK CHAPTERS

EDITED BOOK VOLUMES

 

RESEARCH ARTICLES

[82] Li, Y.* and Mamon, R. (2022). Modelling health-data breaches with application to cyber insurance. Computers & Security, accepted. URL link.

[81] Cheng, B.* and Mamon, R. (2022). A uniformisation-driven algorithm for inference-related estimation of a
phase-type ageing model. Lifetime Data Analysis, accepted. URL link.

[80] Mamplata, J.*, Mamon, R. and David, G. (2022). Modelling and filtering for dynamic investment in the precious-metals market. International Journal of Computer Mathematics, 99(12), 2382-2409. URL link.

[79] Rodrigo, M. and Mamon, R. (2022). Jumping hedges on the strength of the Mellin transform. Results in Applied Mathematics, 14, Article 100262. URL link.

[78] Xiong, H.* and Mamon, R. (2022). An enabling framework for automated extraction of signals from market information in real time. Knowledge-Based Systems, 246, Article 108612. URL link

[77] Chen, Y.*, Mamon, R., Spagnolo, F. and Spagnolo, N. (2022). Renewable energy and economic growth: A Markov-switching approach. Energy: The International Journal, 244 (Part B), Article 123089. URL link.

[76] Fan, W.* and Mamon, R. (2022). A hybridised stochastic SIR-Vasicek model in evaluating a pandemic emergency financing facility. IEEE Transactions on Computational Social Systems. DOI: 10.1109/TCSS.2021.3131260. URL link.

[75] Huang, Y.*, Mamon, R. and Xiong, H. (2022). Valuing guaranteed minimum accumulation benefits by a reference-probability approach. Insurance: Mathematics and Economics, 103, 1-26. URL link.

[74] Zhao, Y.*, Xiong, H. and Mamon, R. (2021). Claim reserving for insurance contracts in the context of IFRS 17: A new paid-incurred chain approach to risk adjustments. Financial Innovation, 7, Article number: 71 . URL link.

[73] Mamon, R., Xiong, H. and Zhao, Y.* (2021). The valuation of a guaranteed minimum maturity benefit under a regime-switching framework. North American Actuarial Journal, 25(3), 334-359. URL link.

[72] Xiang, R*, Jones, C.*, Mamon, R. and Chavez, M.* (2021). Modelling exchange-driven fish price dynamics. Journal of Modelling in Management, 16(4), 1054-1069. URL link.

[71] Rodrigo, M. and Mamon, R. (2021). Bond pricing formulas for Markov-modulated affine term structure models. Journal of Industrial and Management Optimization, 17(5), 2685-2702. URL link.

[70] Gu, X.*, Mamon, R., Davison, M. and Yu, H. (2021). An automated financial indices-processing scheme for classifying market liquidity regimes. International Journal of Control, 94(3), 735-756. URL link. 

[69] Gu, X.*, Mamon, R., Duprey, T. and Xiong, H. (2021). Online estimation for a predictive analytics platform with a financial-stability-analysis application. European Journal of Control, 57, 205-221. URL link.

[68] Giorgini, A.*, Mamon, R. and Rodrigo, M. (2021). A stochastic harmonic oscillator temperature model for the valuation of weather derivatives. Mathematics9(22), 2890. URL link.

[67] Gweon, H., Li, S. and Mamon, R. (2020). An effective bias-corrected bagging method for the valuation of large variable annuity portfolios. ASTIN Bulletin - The Journal of the International Actuarial Association, 50(3), 853-871. URL link.

[66] Grimm, S.*, Erlwein-Sayer, C. and Mamon, R. (2020). Discrete-time implementation of continuous-time filters with application to regime-switching dynamics estimation. Nonlinear Analysis: Hybrid Systems, Article 100814. URL link.

[65] Chen, F.*, Mamon, R. and Nkurunziza, S. (2020). Inference for a change-point problem under an Ornstein-Uhlenbeck setting with unequal and unknown volatilities. Canadian Journal of Statistics, 48(1), 62-78. URL link.

[64] Zhao, Y.* and Mamon, R. (2020). Annuity valuation under dependent risks. Japan Journal of Industrial and Applied Mathematics, 37(1), 1-23. URL link.

[63] Mamon, R., Scarf, P. and Syntetos, A. (2020). Management Mathematics: a retrospective. IMA Journal of Management Mathematics, 31(1), 1-3. URL link.

[62] Xiong, H.* and Mamon, R. (2019). A higher-order Markov chain model for electricity spot price dynamics. Applied Energy, vols 233-234, pp 495-515. URL link.

[61] Zhao, Y.*, Mamon, R. and Gao, H. (2018). A two-decrement model for the risk measurement of a guaranteed annuity option. Econometrics and Statistics, 8, 231-249. URL link.

[60] Chen, F.*, Mamon, R. and Nkurunziza, S. (2018). Inference for a change-point problem under a generalised Ornstein-Uhlenbeck setting. Annals of the Institute of Statistical Mathematics, 70(4), 807-853. URL link.

[59] Xiong, H.* and Mamon, R. (2018). Putting a price tag on temperature. Computational Management Science,15(2), 259-296. URL link.

[58] Zhao, Y.* and Mamon, R. (2018). An efficient algorithm for the valuation of guaranteed options with correlated financial and mortality risks. Insurance: Mathematics and Economics, 78 1-12. URL link.

[57] Chen, F.*, Mamon, R. and Davison, M. (2017). Inference for a mean-reverting stochastic process with multiple change points”, Electronic Journal of Statistics (a journal co-sponsored by the Institute of Mathematical Statistics and Bernoulli Society), 11(1) 2199-2257. URL link.

[56] Tenyakov, A.*, Mamon, R. (2017). A computing platform for pairs-trading implementation via a blended Kalman-HMM filtering approach. Journal of Big Data, 4:46 [https://doi.org/10.1186/s40537-017-0106-3]. URL link.

[55] Gao, H.*, Mamon, R. and Liu, X. (2017). Risk measurement of a guaranteed annuity option under a stochastic modelling framework. Mathematics and Computers in Simulation, 132 100-119. URL link.

[54] Xiong, H.* and Mamon, R. (2016). A self-updating model driven by a higher-order hidden Markov chain for temperature dynamics. Journal of Computational Science, 17 47-61. URL link.

[53] Tenyakov, A.*, Mamon, R. and Davison, M. (2016). Filtering of a discrete-time HMM-driven multivariate Ornstein-Uhlenbeck model with application to forecasting market liquidity regimes. IEEE Journal on Seleted Topics in Signal Processing, 10(6) 994-1005. URL link.

[52] Tenyakov, A.*, Mamon, R. and Davison, M. (2016). Modelling high-frequency FX rate dynamics: A zero-delay multi-dimensional HMM-based approach. Knowledge-Based Systems, 101 142-155. URL link.

[51] Mamon, R. (2016). Editor’s Introduction – Virtual Issue: Quantitative Methods in Finance. IMA Journal of Management Mathematics. URL link.

[50] Gao, H.*, Mamon, R., Liu, X. and Tenyakov, A.* (2015). Mortality modelling with regime-switching for the valuation of a guaranteed annuity option. Insurance: Mathematics and Economics, 63 108-120. URL link.

[49] Gao, H.*, Mamon, R. and Liu, X. (2015). Pricing a guaranteed annuity option under correlated and regime-switching risk factors. European Actuarial Journal, 5(2) 309-326. URL link.

[48] Jalen, L.* and Mamon, R. (2014). Parameter estimation in a regime-switching model with non-normal noise terms. In: Hidden Markov Models in Finance: Volume II (Further Developments and Applications) (eds.: Mamon, R. and Elliott, R), 241-261. URL link.

[47] Xi, X.* and Mamon, R. (2014). Parameter estimation in a WHMM setting with independent and volatility components. In: Hidden Markov Models in Finance: Volume II (Further Developments and Applications) (eds.: Mamon, R. and Elliott, R), 227-240. URL link.

[46] Xi, X.*, Mamon, R. and Davison, M. (2014). A higher-order hidden Markov chain-modulated model for asset allocation. Journal of Mathematical Modelling and Algorithms in Operations Research, 13(1) 59-85. URL link.

[45] Rodrigo, M. R. and Mamon, R. (2014). An alternative approach to the calibration of the Vasicek and CIR interest rate models via generating functions. Quantitative Finance, 14(11) 1961-1970. URL link.

[44] Xi, X.* and Mamon, R. (2014). Capturing the regime-switching and memory properties of interest rates. Computational Economics, 44(3) 307-337. URL link.

[43] Liu, X., Mamon, R.* and Gao, H. (2014). A generalised pricing framework addressing correlated mortality and interest risks: A change of probability measure approach. Stochastics (An International Journal of Probability and Stochastic Processes), 86(4) 594-608. URL link.

[42] Xi, X.* and Mamon, R. (2013). Yield curve modelling using a multivariate higher-order HMM. In: State-Space Models and Applications in Economics and Finance (eds.: Zeng, Y. and Wu, S.), 1 Springer, 185-202. URL link.

[41] Mitra, S., Date, P., Mamon, R. and Wang, I. (2013). Pricing and risk management of interest rate swaps. European Journal of Operational Research, 228(1) 102-111. URL link.

[40] Liu, X., Mamon, R. and Gao, H.* (2013). A comonotonicity-based valuation method for guaranteed annuity options. Journal of Computational and Applied Mathematics, 250 58-69. URL link.

[39] Date, P., Mamon, R. and Tenyakov, A.*(2013). Filtering and forecasting commodity futures prices under an HMM framework. Energy Economics, 40 1001-1013. URL link.

[38] Xi, X.*, Rodrigo, M. R. and Mamon, R. (2012). Parameter estimation of a regime-switching model using an inverse Stieltjes moment approach. In: Stochastic Processes, Finance and Control (Festschrift in Honour of Robert Elliott's 70th Birthday), Advances in Statistics, Probability and Actuarial Science, Volume I , (eds.: Cohen, S., Madan, D., Siu, T. and Yang, H.), World Scientific, 549-569. URL link.

[37] Zhou, N.* and Mamon, R. (2012). An accessible implementation of interest rate models with regime-switching. Expert Systems with Applications, 39(5) 4679-4689. URL link.

[36] Xi, X.* and Mamon, R. (2011). Parameter estimation of an asset price model driven by a weak hidden Markov chain. Economic Modelling, 28 36-46. URL link.

[35] Erlwein, C.*, Davison, M. and Mamon, R. (2011). An examination of HMM-based investment strategies for asset allocation. Applied Stochastic Models in Business and Industry, 27(3) 204-221. URL link.

[34] Rodrigo, M. R. and Mamon, R. (2011). A unified approach to explicit bond price solutions under an affine term structure modelling framework. Quantitative Finance, 11(4) 487-493. URL link. Chosen as a featured article by the Editor.

[33] Duan, Z.* and Mamon, R. (2010). A self-tuning model for inflation rate dynamics. Communications in Nonlinear Science and Numerical Simulation, 15 2521-2528. URL link.

[32] Erlwein, C.*, Benth, F. and Mamon, R. (2010). HMM filtering and parameter estimation of electricity spot price model. Energy Economics, 32(5) 1034-1043. URL link.

[31] Date, P., Jalen, L.* and Mamon, R. (2010). A partially linearised sigma point filter for latent state estimation in nonlinear time series models. Journal of Computational and Applied Mathematics, 233 2675-2682. URL link.

[30] Date, P., Mamon, R., Jalen, L.* and Wang, I. (2010). A linear algebraic method in pricing temporary life annuities and insurance policies. Insurance: Mathematics and Economics, 47(1) 98-104. URL link.

[29] Erlwein, C.* and Mamon, R. (2009). An on-line estimation scheme for a Hull-White model with HMM-driven parameters. Statistical Methods and Applications, 18(1) 87-107. URL link.

[28] Mamon, R. (2009). Review of D. McDonald's Elements of applied probability for engineering, mathematics and systems sciences. Technometrics, 51(1) 100. URL link.

[27] Jalen, L.* and Mamon, R. (2009). Valuation of contingent claims with mortality and interest rate risks. Mathematical and Computer Modelling, 49 1893-1904. URL link.

[26] Mamon, R. (2008). Review of A. van de Bos's Parameter estimation for scientists and engineers. Technometrics, 50(4) 546. URL link.

[25] Rodrigo, M. R. and Mamon, R. (2008). A new representation of the local volatility surface. International Journal of Theoretical and Applied Finance, 11(7) 691-703. URL link.

[24] Date, P., Mamon, R. and Jalen, L.* (2008). A new moment matching algorithm for sampling from partially specified symmetric distributions . Operations Research Letters, 36(6) 669-672. URL link.

[23] Mamon, R., Erlwein, C.*, and Gopaluni, B. (2008). Adaptive signal processing of asset price dynamics with predictability analysis. Information Sciences, 178 203-219. URL link.

[22] Siu, T. K. ., Erlwein, C.* and Mamon, R. (2008). The pricing of credit default swaps under a Markov-modulated Merton’s structural model. North American Actuarial Journal (NAAJ), 12(1) 19-46. URL link. Winner of the NAAJ Prize for the Best Paper published in 2008. Awarded by the Society of Actuaries in 2010.

[21] Date, P., Jalen, L.* and Mamon, R. (2008). A new algorithm for latent state estimation in nonlinear time series models. Applied Mathematics and Computation, 203(1) 224-232. URL link.

[20] Mamon, R. and Jalen, L.* and  (2008). Parameter estimation in a regime-switching model when the drift and volatility are independent. Proceedings of the 5th International Conference on Dynamic Systems and Applications, Dynamic Publishers, Inc., Atlanta, 291-298. URL link.

[19] Date, P., Mamon, R. and  Wang, I. (2007). Valuation of cashflows under random rates of interest: A linear algebraic approach. Insurance: Mathematics and Economics, 41(1) 84-95. URL link.

[18] Rodrigo, M. R. and Mamon, R. (2007). Recovery of time-dependent parameters of a Black-Scholes-type equation: An inverse Stieltjes moment approach. Journal of Applied Mathematics, 2007 Article ID 62098, 8 pages. URL link.

[17] Date, P. and Mamon, R. (2007). Editorial - Special issue in financial mathematics. IMA Journal of Management Mathematics, 18(4) 313-314. URL link.

[16] Russo, E.*, Spagnolo, F. and Mamon, R. (2007). An empirical investigation of the unbiased forward exchange rate hypothesis in a regime-switching market. In: Hidden Markov Models in Finance (eds.: Mamon, R.S. & Elliott, R.J.), Springer, 133-153. URL link.

[15] Mamon, R. and Rodrigo, M. R. (2007). An application of Mellin transform techniques to a Black-Scholes equation problem. Analysis and Applications, 5(1) 51-66. URL link.

[14] Mamon, R and Rodrigo, M. R. (2006). An alternative approach to solving the Black-Scholes PDE with time-varying parameters. Applied Mathematics Letters, 19(4) 398-402. URL link.

[13] Mamon, R. and Yu, K. (2006). Discussion of A. Beskos, et al.'s exact and computationally efficient likelihood-based estimation for discretely observed processes. Journal of the Royal Statistical Society, Series B (Statistical Methodology), 68(3) 372-373. URL link.

[12] Yu, K. and Mamon, R. (2006). Discussion of Y. Lee & J. Nelder's double hierarchical generalised linear models. Journal of the Royal Statistical Society, Series C (Applied Statistics), 55(2) 178-179. URL link.

[11] Mamon, R. (2006). Stochastic modelling of interest rate dynamics: An expository note. Diliman Review, 53(1-4) 197-233. URL link.

[10] Mamon, R. and Rodrigo, M. R. (2005). Explicit solutions to European options in a regime-switching economy. Operations Research Letters, 33(6) 581-586. URL link.

[9] Mamon, R. (2005). A streamlined derivation of the Black-Scholes option pricing formula. Journal of Interdisciplinary Mathematics, 8(3) 327-334. URL link.

[8] Mamon, R. (2004). Analytic pricing solutions to term structure derivatives in a Markov chain market. IMA Journal of Management Mathematics, 15(3) 243-252. URL link.

[7] Mamon, R. (2004). On the interface of probabilistic and PDE methods in a multi-factor term structure theory. International Journal of Mathematical Education in Science and Technology, 35(5) 661-668. URL link.

[6] Mamon, R. (2004). Three ways to solve for bond prices in the Vasicek model. Journal of Applied Mathematics and Decision Sciences, 8(1) 1-14. URL link.

[5] Elliott, R. J. and Mamon, R. (2003). A complete yield curve description of a Markov interest rate model. International Journal of Theoretical and Applied Finance, 6(4) 317-326. URL link.

[4] Elliott, R. J. and Mamon, R. (2002). An interest rate model with a Markovian mean-reverting level. Quantitative Finance, 2(6) 454-458. URL link.

[3] Mamon, R. (2002). A time-varying Markov chain model of term structure. Statistics and Probability Letters, 60(3) 309-312. URL link.

 

EDITED BOOK VOLUMES

[2] Mamon, R. and Elliott, R. J. (2014). Hidden Markov Models in Finance. Volume II (Further Developments and Applications), 209 XII, 292 p., 46 illus. 40 in colour, Springer, New York. ISBN: 978-1-4899-7441-9. URL linkMore than 30,000 accesses based on Springer's record.

[1] Mamon, R. and Elliott, R. J. (2007). Hidden Markov Models in Finance. International Series in Operations Research and Management Science, 104 XIX, 184p., Springer, New York. URL link. More than 14,000 accesses based on Springer's record.